question-icon

What does gagging sensation after taking Doxycycline indicate?

default
Posted on Wed, 27 Jul 2016
Question: i ve been taking doxycycline for about 3 weeks. Today I took one without water or any drink and then fell asleep for a nap. I woke up shortly after from a feeling like the pill is stuck in my throat and I have heart burn or something in my esophogus and stomach. ive since drank plenty of fluids but still feels the same. I induced vomiting because it was gagging me at first feeling like it was still lodged in my lower throat. what do you suggest I do.
doctor
Answered by Dr. T Shobha Deepak (1 hour later)
Brief Answer:
Likely to be due Oesophagitis

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day

Dear Ms

Taking Doxycycline capsule without water may sometimes release the drug in oesophagus giving rise to such symptoms. This occurs due to oesophagitis and reflux.

I would suggest you the following

1. Oral Antacid like Alginic acid which is available as over the counter medication will be helpful

2. Acid suppressant like Pantoprozole will be helpful

3. Avoid inducing vomiting as it may further worsen the symptoms

Do get back to me if you need any further assistance ,w ill be glad to assist you

Take care

Regards
Dr Shobha Deepak
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. T Shobha Deepak (1 hour later)
how long will I feel like this ? is it like an esophogus burn ?
doctor
Answered by Dr. T Shobha Deepak (5 hours later)
Brief Answer:
It is likely to be oesophagitis

Detailed Answer:
Dear Ms

Its likely to be mild Oesophagitis and unlikely to be oesophageal burn. Kindly follow the remedy as suggested and you will feel much better.

Do get back to me if you need any further assistance , will be glad to assist you

Take Care

Regards
Shobha
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. T Shobha Deepak

General & Family Physician

Practicing since :2005

Answered : 1774 Questions

premium_optimized

The User accepted the expert's answer

Share on
What does gagging sensation after taking Doxycycline indicate?

Brief Answer: Likely to be due Oesophagitis Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Dear Ms Taking Doxycycline capsule without water may sometimes release the drug in oesophagus giving rise to such symptoms. This occurs due to oesophagitis and reflux. I would suggest you the following 1. Oral Antacid like Alginic acid which is available as over the counter medication will be helpful 2. Acid suppressant like Pantoprozole will be helpful 3. Avoid inducing vomiting as it may further worsen the symptoms Do get back to me if you need any further assistance ,w ill be glad to assist you Take care Regards Dr Shobha Deepak